Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Red eye in outer corner, very dry. Using optres red eye relief. Why does it hurt so much?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
since wednesday, my left eye is red on the outer corner... it feels dry... i have no strange fluid discharge.. at times it starts tearing for a while.. i went to the chemist yesterday and i was given optres red eye relief drops but i have seen to changes.. today the lower eyelid hurts when i blink. what could be wrong with it and how can i treat it? thanks
Posted Sun, 27 May 2012 in Vision and Eye Disorders
Answered by Dr. Praveen Tayal 3 hours later
Thanks for posting your query.
From your description it seems that your eye has contacted some infection- these can range from bacterial to virus infections, and can be caused by numerous different things ranging from allergies to chemicals.

The first thing you can do, regardless of the cause of your infection is avoid touching, rubbing or staring at the eye. Staring at the eye will only lead to touching and rubbing, so stay out of the mirror and avoid the temptation.
Avoid wearing make-up, including powders and base. Particles can fly through the air and irritate your eyelids even more.
Try using a cold cloth or even cucumbers twice a day.
Over-the-counter antihistamines, antibiotic and steroid eye drops can help too. Using a decongestant like optres will not help you much.
In case the symptoms are persistent, physical check up is necessary to find out the cause. You need to consult your ophthalmologist to get antibiotic and anti allergic eye drops prescribed.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor